MDJunction - People Helping People
 
Ask a Question
02/11/2011 08:36 AM

Saphris???

staticfate
staticfate  
Posts: 850
Member

Anyone out there take Saphris? The meltaway kind? Dont know if there is any other but...

Does the foggy brain go away after a while? It knocks me out and all I want to do is sleep for hours after I take it. And have you found any tricks to mask the nasty taste? Its awful and I want to puke every time I have to take it?

Reply
 

02/11/2011 10:31 AM
Eric17
Eric17  
Posts: 370
Member

HI:

I started Saphris a few weeks ago. Knocks me out as well; my Pdoc has me taking all of it before bedtime rather than half in the morning and half at night... Left me dazed all day otherwise.

The best way to minimize the bad taste seems to be drying out your mouth a little before taking it. You know; get as much spit out before plopping it under your tongue.

Eric


02/11/2011 01:14 PM
IDoNotKnow
IDoNotKnow  
Posts: 23932
VIP Member

I take Saphris. It does taste horrible and makes my tongue numb. When I took it the first day I was in a fog. After that I was fine. I am very sensitive to caffeine so when I take 10mg in the morning I drink a cup of coffee with it. It makes me feel a little wound but I don't have much of an option. I also take 10mg at night. I think it helps me sleep a little.

I didn't know you could just take it all at night! I worry that if you do that you don't have the effect all day. I can feel when the medication is losing its efficacy. I start to hear voices again when it is no longer working.

Good luck with it. I think it is a great medication.


02/11/2011 01:14 PM
WastedSpace

I took Saphris once. I was drugged out for most of the next day too. The one positive thing I did like about it was that it seemed to help me have clearer thoughts. That was nice. I used to take another medication, Provigil, to help me with the grogginess when I was on 1200 mg of Seroquel. It helped in the mornings.

02/11/2011 01:56 PM
IDoNotKnow
IDoNotKnow  
Posts: 23932
VIP Member

Do you have the black cherry flavor? I do. I have heard it is much worse when it is just the regular kind.

02/11/2011 06:40 PM
Eric17
Eric17  
Posts: 370
Member

I use the regular non-flavored and they are nasty tasting. The med is not doing much for me; kinda bummed about it.

04/12/2011 08:15 PM
Tree112
Posts: 1
Member

Saphris has been very helpful to me, low side effects and effective releif from difficult symptoms. I can't more strongly recommend this medication. It comes in black cherry flavor for ease of use.

04/12/2011 09:12 PM
sarahtroy
sarahtroy  
Posts: 14317
Group Leader
I'm an Advocate

I took Saphris for a while. The black cherry flavor tastes OK. I took all of mine at night. Saphris was extremely effective in improving the clarity and quality of my thinking. The "foggy brain" you speak of goes away as your body adjusts to the medication.

05/18/2011 09:19 AM
waitn4happy
 
Posts: 1
Member

i started this med about a month ago, only taking 5mg. it didn't work. so my dr upped it to 10mg, still not working. i have shortness of breath and now a rash. i'm waiting for him to give me something else. I'm tired of being pissed of all of the time. lithium, prozac, wellbutron, effexor, zoloft don't work for me either. between the lithium and saphris usage in the past 3 months, i have weighed 25 pounds (heaviest i've ever been and uncomfortable) I don't know what else the dr can do, do i sure do wish he'd get it right (its been a 3 yr drug adventure)

05/18/2011 11:18 AM
mem3861

I just started it yesterday, actually. It made me sleep well. It made me sleep about 12 hours, including two or three times when I woke up, but I went right back to sleep, which was nice. I usually can't fall back to sleep after I wake up in the night. I do not feel groggy or anything today.

It does taste horrible though--I even have the black cherry flavor--but nasty is nasty is nasty.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved